Alert archive / Nevada / Winter Storm Warnings in 2008

Winter Storm Warning 4, NWS Elko, NV

February 1, 20085 counties in Nevada

NWS Elko, NV issued this winter storm warning at Feb 1, 2008, 3:33 PM PST for 5 counties in Nevada. It took effect at Feb 2, 2008, 2:25 PM PST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 1, 2008, 3:33 PM PST (23:33 UTC)
In effect from
Feb 2, 2008, 2:25 PM PST
Expired
Feb 3, 2008, 2:57 PM PST
In force
25 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-02-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-02-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KLKN 012333
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
333 PM PST FRI FEB 1 2008

...ANOTHER MAJOR WINTER STORM TO IMPACT NORTHERN AND CENTRAL
NEVADA LATE SATURDAY AND SUNDAY...

.ANOTHER POWERFUL WINTER STORM WILL BE MOVING INTO NORTHERN AND
CENTRAL NEVADA BEGINNING LATE SATURDAY AND CONTINUING THROUGH SUNDAY.
SNOW WILL START ACROSS WESTERN NEVADA SATURDAY AFTERNOON AND
SPREAD ACROSS THE REST OF THE STATE SATURDAY NIGHT INTO SUNDAY.
STRONG WINDS WILL ACCOMPANY THE STORM CAUSING BLOWING AND DRIFTING
OF THE SNOW CREATING HAZARDOUS TRAVEL CONDITIONS.

NVZ030>032-034-036-021315-
/O.UPG.KLKN.WS.A.0004.080203T0000Z-080204T0600Z/
/O.NEW.KLKN.WS.W.0004.080203T0000Z-080204T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
333 PM PST FRI FEB 1 2008

...WINTER STORM WARNING IN EFFECT FROM 4 PM SATURDAY TO 10 PM PST
SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 10 PM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

SNOW WILL START MOVING INTO THE AREA SATURDAY AFTERNOON AND PICK
UP IN INTENSITY SATURDAY NIGHT. SOUTH WINDS WILL BE INCREASING TO
25 TO 35 MPH WITH GUSTS TO 50 MPH BY SATURDAY EVENING CREATING
NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS
WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE
VALLEYS WITH 8 TO 16 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-035-037-021315-
/O.UPG.KLKN.WS.A.0004.080203T0600Z-080204T0600Z/
/O.NEW.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
333 PM PST FRI FEB 1 2008

...WINTER STORM WARNING IN EFFECT FROM 10 PM SATURDAY TO 10 PM
PST SUNDAY...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM SATURDAY TO 10 PM PST
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL START MOVING INTO THE AREA SATURDAY EVENING AND PICK UP IN
INTENSITY LATER SATURDAY NIGHT. SOUTH WINDS WILL BE INCREASING TO
25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE SATURDAY EVENING
CREATING NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL
ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES
IN THE VALLEYS WITH 6 TO 12 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CEC/AWG
4 follow-up statements
000 
WWUS45 KLKN 021115
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
315 AM PST SAT FEB 2 2008

...ANOTHER MAJOR WINTER STORM TO IMPACT NORTHERN AND CENTRAL
NEVADA LATE TODAY AND SUNDAY...

.ANOTHER POWERFUL WINTER STORM WILL BE MOVING INTO NORTHERN AND
CENTRAL NEVADA BEGINNING LATE TODAY AND CONTINUING THROUGH
SUNDAY. SNOW WILL START ACROSS WESTERN NEVADA THIS AFTERNOON AND
SPREAD ACROSS THE REST OF THE STATE SATURDAY NIGHT INTO SUNDAY.
STRONG WINDS WILL ACCOMPANY THE STORM CAUSING BLOWING AND DRIFTING
OF THE SNOW CREATING HAZARDOUS TRAVEL CONDITIONS.

NVZ030>032-034-036-022315-
/O.CON.KLKN.WS.W.0004.080203T0000Z-080204T0600Z/
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT...JACKPOT...
WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...LEE...
RUBY LAKE...BATTLE MOUNTAIN
315 AM PST SAT FEB 2 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 10 PM PST SUNDAY. 

SNOW WILL START MOVING INTO THE AREA SATURDAY AFTERNOON AND PICK
UP IN INTENSITY SATURDAY NIGHT. SOUTH WINDS WILL BE INCREASING TO
25 TO 35 MPH WITH GUSTS TO 50 MPH BY SATURDAY EVENING CREATING
NEAR BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS
WITH THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 10 INCHES IN THE
VALLEYS WITH 8 TO 14 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-035-037-022315-
/O.CON.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL...
AUSTIN...EUREKA...DIAMOND VALLEY
315 AM PST SAT FEB 2 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST SUNDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST SUNDAY. 

SNOW WILL START MOVING INTO THE AREA THIS EVENING AND PICK UP IN
INTENSITY AFTER MIDNIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO
35 MPH WITH GUSTS TO 50 MPH BY LATE SATURDAY EVENING CREATING NEAR
BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH
THIS SYSTEM ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE
VALLEYS...LESSER AMOUNTS ARE POSSIBLE FAR SOUTH AND NEAR THE UTAH
BORDER WITH 6 TO 12 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
JMG
000 
WWUS45 KLKN 022225
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
225 PM PST SAT FEB 2 2008

...ANOTHER MAJOR WINTER STORM TO IMPACT NORTHERN AND CENTRAL
NEVADA LATE TODAY AND SUNDAY...

.ANOTHER POWERFUL WINTER STORM WILL BE MOVING INTO NORTHERN AND
CENTRAL NEVADA BEGINNING LATE TODAY AND CONTINUING THROUGH
SUNDAY. SNOW WILL START ACROSS WESTERN NEVADA LATE THIS AFTERNOON
AND SPREAD ACROSS THE REST OF THE STATE TONIGHT INTO SUNDAY. STRONG
WINDS WILL ACCOMPANY THE STORM CAUSING BLOWING AND DRIFTING OF THE
SNOW CREATING HAZARDOUS TRAVEL CONDITIONS.

NVZ033-031200-
/O.EXA.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE CITY OF...WEST WENDOVER
225 PM PST SAT FEB 2 2008

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO
10 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
SUNDAY. 

SNOW WILL START MOVING INTO THE AREA LATER THIS EVENING AND PICK
UP IN INTENSITY AFTER MIDNIGHT. SOUTH WINDS WILL BE INCREASING TO
25 TO 35 MPH WITH GUSTS TO 50 MPH BY LATE EVENING CREATING NEAR
BLIZZARD CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH
THIS SYSTEM ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES IN THE
VALLEYS AND 4 TO 8 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ030-031200-
/O.EXT.KLKN.WS.W.0004.080203T0000Z-080204T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
225 PM PST SAT FEB 2 2008

...WINTER STORM WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST SUNDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 PM PST SUNDAY. 

SNOW WILL START MOVING INTO THE AREA LATE THIS AFTERNOON AND PICK
UP IN INTENSITY TONIGHT. SOUTH WINDS WILL BE INCREASING TO 25 TO 35
MPH WITH GUSTS TO 50 MPH THIS EVENING CREATING NEAR BLIZZARD
CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM
ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS WITH 8 TO
14 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ031-032-034-036-037-031200-
/O.EXT.KLKN.WS.W.0004.080203T0300Z-080204T0600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
225 PM PST SAT FEB 2 2008

...WINTER STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 PM PST SUNDAY...

SNOW WILL START MOVING INTO THE AREA EARLY THIS EVENING AND PICK
UP IN INTENSITY LATE IN THE EVENING. SOUTH WINDS WILL BE INCREASING TO
25 TO 35 MPH WITH GUSTS TO 50 MPH THIS EVENING CREATING NEAR BLIZZARD
CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM
ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS WITH 8 TO
14 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-035-031200-
/O.CON.KLKN.WS.W.0004.080203T0600Z-080204T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
225 PM PST SAT FEB 2 2008

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM PST SUNDAY...

SNOW WILL START MOVING INTO THE AREA LATER THIS EVENING AND PICK
UP IN INTENSITY AFTER MIDNIGHT. SOUTH WINDS WILL BE INCREASING TO
25 TO 35 MPH WITH GUSTS TO 50 MPH THIS EVENING CREATING NEAR BLIZZARD
CONDITIONS AT TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM
ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS WITH 6 TO
12 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

CEC
000 
WWUS45 KLKN 031124
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
324 AM PST SUN FEB 3 2008

...ANOTHER MAJOR WINTER STORM IMPACTING REGION TODAY...

.ANOTHER POWERFUL WINTER STORM WILL CONTINUE TO BRING SNOW TO MOST
OF NORTHERN AND CENTRAL NEVADA THROUGH THE DAY AS AN UPPER TROUGH
CROSSES THE REGION. SNOW WILL START TO TAPER OFF THIS AFTERNOON FROM
WEST TO EAST. STRONG WINDS WILL ACCOMPANY THE STORM CAUSING
BLOWING AND DRIFTING OF THE SNOW CREATING HAZARDOUS TRAVEL
CONDITIONS.

NVZ030-040000-
/O.CON.KLKN.WS.W.0004.000000T0000Z-080204T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
324 AM PST SUN FEB 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

SNOW WILL CONTINUE ACROSS THE EASTERN HALF OF HUMBOLDT COUNTY
THROUGH MOST OF THE DAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 35 MPH
WITH GUSTS TO 45 MPH WILL COMBINE WITH THE SNOW TO CREATE NEAR
BLIZZARD CONDITIONS AT TIMES ESPECIALLY OVER FAR EASTERN HUMBOLDT
COUNTY. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED
TO RANGE FROM 2 TO 5 INCHES IN THE VALLEYS WITH 5 TO 10 INCHES IN
THE MOUNTAINS. CONDITIONS WILL START TO IMPROVE BY THIS AFTERNOON
AS THE SNOW AND WINDS START TO DIE OFF. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ031-032-034-036-037-040000-
/O.CON.KLKN.WS.W.0004.000000T0000Z-080204T0600Z/
NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO...
SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
324 AM PST SUN FEB 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SNOW WILL CONTINUE ACROSS THE REGION THROUGH THE DAY. SNOW MAY BE
HEAVY AT TIMES THIS MORING BEFORE STARTING TO TAPER OFF BY THIS
AFTERNOON. THE SNOW WILL COMBINE WITH SOUTHWEST TO WEST WINDS OF
15 TO 30 MPH WITH GUSTS TO 45 MPH THIS MORNING TO CREATE HAZARDOUS
TRAVEL CONDITIONS. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE
FROM 3 TO 7 INCHES IN THE VALLEYS...LESSER AMOUNTS LIKELY NEAR THE
UTAH BORDER AND 5 TO 10 INCHES IN THE MOUNTAINS. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NVZ013-033-035-040000-
/O.CON.KLKN.WS.W.0004.000000T0000Z-080204T0600Z/
NORTHERN NYE COUNTY-EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WEST WENDOVER...ELY...RUTH...
MCGILL
324 AM PST SUN FEB 3 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

SNOW WILL BE MOVING ACROSS THE AREA THIS MORNING AND AFTERNOON.
THE SNOW WILL COMBINE WITH SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS
TO 50 MPH THROUGH THE MORNING CREATING NEAR BLIZZARD CONDITIONS AT
TIMES. TOTAL SNOWFALL ACCUMULATIONS WITH THIS SYSTEM ARE EXPECTED
TO RANGE FROM 2 TO 5 INCHES IN THE VALLEYS...WITH LESSER AMOUNTS
NEAR THE UTAH BORDER AND 4 TO 8 INCHES IN THE MOUNTAINS.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
JMG
000 
WWUS45 KLKN 032257
WSWLKN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
257 PM PST SUN FEB 3 2008


NVZ013-031>037-040000-
/O.CAN.KLKN.WS.W.0004.000000T0000Z-080204T0600Z/
NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...JACKPOT...WILDHORSE...
OWYHEE...ELKO...SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...
LEE...RUBY LAKE...ELY...RUTH...MCGILL...BATTLE MOUNTAIN...
AUSTIN...EUREKA...DIAMOND VALLEY
257 PM PST SUN FEB 3 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. THE WINTER STORM THAT BROUGHT STRONG WINDS AND
SIGNIFICANT SNOW TO MUCH OF THE REGION IS WINDING DOWN AND MOVING
EASTWARD INTO UTAH. SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH
THE EVENING HOURS BUT LITTLE ADDITIONAL ACCUMULATIONS ARE EXPECTED.


$$

NVZ030-040000-
/O.CAN.KLKN.WS.W.0004.000000T0000Z-080204T0000Z/
HUMBOLDT COUNTY-
INCLUDING THE CITIES OF...WINNEMUCCA...MCDERMITT
257 PM PST SUN FEB 3 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER
STORM WARNING. 

THE WINTER STORM THAT HAS BEEN AFFECTING THE AREA OVER THE PAST 24
HOURS IS WINDING DOWN AND MOVING OUT OF THE AREA. ISOLATED SNOW
SHOWERS WILL CONTINUE THROUGH EARLY EVENING BUT LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED.

$$

CEC

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 1, 1:38 AM PST, 13 hours 55 minutes earlier.

Area forecast discussion, Feb 1, 1:38 AM PST, 13 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
138 AM PST FRI FEB 1 2008

.SYNOPSIS...DRIER CONDITIONS ARE EXPECTED TODAY THROUGH
SATURDAY MORNING BEFORE ANOTHER STORM SYSTEM STARTS TO AFFECT
WESTERN NEVADA BY SATURDAY AFTERNOON...THEN SPREAD THROUGHOUT THE
REGION ON SUNDAY. THIS SYSTEM WILL LINGER INTO SUNDAY NIGHT WITH MORE
SNOW AND GUSTY WINDS. AFTER A BRIEF RESPITE ON TUESDAY...YET ANOTHER
SYSTEM WILL PUSH INTO THE REGION ON WEDNESDAY. &&

.SHORT TERM...TODAY THROUGH SUNDAY. ONE STORM SYSTEM EXITING THE
REGION BUT ANOTHER ONE WILL BE MAKING ITS WAY IN FOR THE WEEKEND.
EXPECT SOME LINGERING SNOW SHOWERS THIS MORNING MAINLY BETWEEN I-80
AND HWY 50 WITH ANY ADDITIONAL ACCUMULATIONS AN INCH OR LESS.
COLDER AIR IS MOVING IN ALOFT BUT WITH PLENTY OF CLOUD COVER THE
SURFACE TEMPERATURES THIS MORNING ARE REMAINING IN THE 20S TO LOWER
30S. H70 TEMPS BY THIS AFTERNOON WILL BE AROUND -15C NORTH TO
-10C SOUTH. DO NOT EXPECT HIGHS TO WARM UP MUCH TODAY WITH MID 20S
TO MID 30S COMMON. TONIGHT THERE COULD BE SOME BREAKS IN THE CLOUDS
ALLOWING TEMPERATURES TO FALL QUICKLY WITH FRESH SNOW COVER ACROSS
MUCH OF THE AREA BUT THINK READINGS SHOULD REMAIN ABOVE ZERO WITH
MORE CLOUDS MOVING IN BY MORNING...ESPECIALLY NORTHERN HALF OF CWA.

NEXT STORM SYSTEM WILL START TO AFFECT THE CWA SATURDAY WITH SOME
WARM AIR ADVECTION AHEAD OF THE NEXT COLD FRONT. THIS SYSTEM LOOKS
VERY SIMILAR TO THIS ONE EXCEPT THAT IT WILL BE LONGER LIVED AND
FURTHER SOUTH. THE WORST OF THE STORM WILL LIKELY TAKE PLACE
BETWEEN ABOUT 06Z-18Z SUN AS 150+KT JET MOVES ONSHORE AND NORTHERN
NV ENDS UP IN LEFT EXIT REGION OF JET WITH GOOD UPPER LEVEL
DIVERGENCE. WINDS WILL AGAIN COMBINE WITH SNOW WHICH COULD BE HEAVY
AT TIMES TO CREATE HAZARDOUS TRAVEL CONDITIONS. MODEL QPF AMOUNTS
HAVE WIDESPREAD 0.40-0.80 INCH TOTALS OVER MUCH OF CWA WITH SOME
AREAS OVER AN INCH. WILL ISSUE A WINTER STORM WATCH FROM 00Z SUN-
06Z MON FOR NORTHERN HALF OF CWA AND 06Z SUN-06Z MON FOR SOUTH. THIS
SYSTEM WILL BE A LITTLE COLDER AS WELL AND COULD LEAD TO HIGHER
SNOWFALL RATIOS THAN CURRENT SYSTEM.  JMG

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...ECMWF AND GFS IN
GENERALLY  GOOD AGREEMENT WITH THE OVERALL PATTERN...BUT DIFFER ON
THE STRENGTH AND POSITION OF THE SYSTEM MOVING THROUGH THE CWA
WEDNESDAY. FIRST SYSTEM EXITS CWA MONDAY NIGHT FOR LINGERING MORNING
SNOW SHOWERS. THEN DIRTY RIDGE BUILDS OVER THE AREA MONDAY NIGHT
THEN FLATTENS AHEAD OF NEXT INCOMING SYSTEM DUE IN WEDNESDAY. FOR
WEDNESDAY SYSTEM...GFS STILL HAS STRONGER DYNAMICS...THUS HIGHER QPF
VALUES THAN ECMWF. HAVE LEANED TOWARD A MIXTURE OF THE TWO MODELS.
BOTH MODELS FORECAST A CLIPPER ACROSS EXTREME NORTHEAST NV
THURSDAY...BUT LOOKS WEAKER THAN PREVIOUS 12Z RUNS. HARMER

.AVIATION...FRIDAY WILL SEE PARTIAL CLEARING WITH LINGERING SNOW
FLURRIES IN THE MORNING.
&&

LKN WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR
NVZ030>032-034-036 THROUGH 15Z FRI.

SNOW ADVISORY FOR NVZ035-037 FROM 00Z THROUGH 15Z FRI.

WINTER STORM WATCH FOR NVZ030>032-034-036 FROM 00Z SUN TO 06Z MON.

WINTER STORM WATCH FOR NVZ013-035-037 FROM 06Z SUN TO 06Z MON.
&&
Hazardous weather outlook, Feb 1, 4:12 AM PST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
412 AM PST FRI FEB 1 2008

NVZ030>034-036-021300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
412 AM PST FRI FEB 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM WILL AFFECT THE REGION SATURDAY AFTERNOON THROUGH
SUNDAY. THIS STORM HAS THE POTENTIAL FOR SIGNIFICANT SNOW
ACCUMULATIONS ACROSS NORTHERN AND CENTRAL NEVADA...THEREFORE A
WINTER STORM WATCH HAS BEEN ISSUED.  SEE PRODUCT RNOWSWLKN FOR
THE LATEST INFORMATION ON THIS LATEST WINTER STORM.

A THIRD WEAKER SYSTEM WILL BRUSH THESE ZONES ON WEDNESDAY...WITH
LIGHT SNOW ACCUMULATIONS POSSIBLE NORTH.

TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THESE WINTER WEATHER
EVENTS.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

NVZ013-035-037-021300-
NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
WHITE PINE COUNTY-
412 AM PST FRI FEB 1 2008

.DAY ONE...TODAY THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER STORM WILL AFFECT THE REGION SATURDAY NIGHT THROUGH
SUNDAY. THIS STORM HAS THE POTENTIAL FOR SIGNIFICANT SNOW
ACCUMULATIONS ACROSS NORTHERN AND CENTRAL NEVADA...THEREFORE A
WINTER STORM WATCH HAS BEEN ISSUED.  SEE PRODUCT RNOWSWLKN FOR
THE LATEST INFORMATION ON THIS LATEST WINTER STORM.

TRAVELERS ARE URGED TO MONITOR THE LATEST FORECASTS AND STATEMENTS
FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS WINTER WEATHER
EVENT.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

JMG

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:37 AM PSTWinter Storm WatchLKNElko, Eureka, Humboldt, Lander, White Pine12 hr

Nearby

Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.